MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX55CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX55CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER
Catalog Number PR-35552-HPHNM
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "called by cpa from northern hospital about picc "fracture" hub has fallen off the picc whilst in patient on ward." the device was removed and replaced.There was no medical intervention required.No patient harm or injury.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The complaint of a separated extension line at the luer hub was able to be confirmed by the photo as it revealed separation of the distal extension line luer hub from the extension line.However, without the sample returned for analysis, a complete visual inspection could not be performed.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage." the ifu also states, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations.".Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The photo shows a separation of the distal extension line luer hub from the extension line.The customer also returned one, distal extension line luer hub for analysis.The rest of the catheter was not returned.Signs of use were observed.Visual and microscopic analysis confirmed a portion of the extension line was still molded within the separated luer hub.This damage is consistent with a manufacturing molding defect.The inner diameter of the distal extension line measured 0.059", which is within the specification limits of 0.055"-0.059" per distal extension line extrusion product drawing.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the report of extension line/luer hub separation was confirmed through complaint investigation of the returned sample.Visual and microscopic analysis revealed the distal extension line was separated from the luer hub.A portion of the extension line was still molded within the separated luer hub, which is consistent with a manufacturing molding defect.Based on the appearance of the damage, manufacturing caused or contributed to this event.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW PI PICC 2L 5FRX55CM W/80CM HYDRO NIT SWG
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20694559
Report Number9680794-2024-01104
Device Sequence Number17106344
Product Code LJS
UDI-Device Identifier00801902095619
UDI-Public(01)00801902095619(11)240401(17)260228(10)33F24B0723(21)
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberPR-35552-HPHNM
Device Lot Number33F24B0723
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer12/10/2024
01/03/2025
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date12/16/2024
01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown